MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T45
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a lantern delivery microcatheter (lantern), a ruby coil, and a coil (unknown).It should be noted that the patient's anatomy was moderately tortuous and moderately calcified.During the procedure, while attempting to advance the ruby coil through the lantern, the ruby coil became stuck within the lantern.Therefore, the ruby coil was removed.The physician then attempted to advance a new coil through the lantern; however, it became stuck in the same location and could not be advanced further.Therefore, the lantern and the coil were removed.Upon removal, the lantern was found to be broken.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a lantern delivery microcatheter (lantern), a ruby coil, and a coil (unknown).It should be noted that the patient's anatomy was moderately tortuous and moderately calcified.During the procedure, while attempting to advance the ruby coil through the lantern, the ruby coil became stuck within the lantern.Therefore, the ruby coil was removed.The physician then attempted to advance a new coil through the lantern; however, it became stuck in the same location and could not be advanced further.Therefore, the lantern and the coil were removed.Upon removal, it was found that the proximal length of the lantern was fractured and the fractured piece was removed by hand.The procedure was completed using a new lantern and the same angiographic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the distributor on 09/18/2025: section b.Box 5.Describe event or problem.Evaluation of the returned lantern delivery microcatheter (lantern) confirmed that the catheter was fractured.If the lantern is retracted against resistance, damage such as a fracture may occur.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation revealed a kink and ovalization along the catheter shaft.This damage was incidental to the reported complaint; however, the kink may have contributed to the ruby coil becoming stuck within the lantern during advancement.The root cause of the ovalization could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the additional information provided by the distributor on 09/18/2025, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23069466
Report Number3005168196-2025-00300
Device Sequence Number21343299
Product Code DQY
UDI-Device Identifier00814548016658
UDI-Public00814548016658
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN135T45
Device Lot NumberF00014644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown